Massachusetts, 2015High Wind and Strong Wind in Massachusetts, June 28, 2015
June 28, 2015 · NWS BOX · 11 events in 11 counties and zones
A low pressure system moving over southern New England combined with a strong low level jet resulted in strong gradient winds over the region. Some of these winds were damaging, bringing down trees and wires.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $188,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving over southern New England combined with a strong low level jet resulted in strong gradient winds over the region. Some of these winds were damaging, bringing down trees and wires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 28, 3:43 AM EST, 17 minutes earlier.
Area forecast discussion, Jun 28, 3:43 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
443 AM EDT SUN JUN 28 2015
.SYNOPSIS...
A WINDSWEPT RAIN...HEAVY AT TIMES CONTINUES EARLY THIS MORNING
WITH LOCALIZED FLOODING POSSIBLE. RAIN TAPERS OFF TO SHOWERS
AND/OR DRIZZLE LATE THIS MORNING AND EARLY AFTERNOON. STRONG EAST
WINDS THIS MORNING MAY RESULT IN A FEW DOWN TREE LIMBS/BRANCHES
AND ISOLATED POWER OUTAGES. DRY WEATHER RETURNS MONDAY WITH
TEMPERATURES SLIGHTLY COOLER THAN NORMAL. WARMER WEATHER ARRIVES
TUE AHEAD OF A COLD FRONT WHICH WILL RESULT IN SCATTERED
SHOWERS/THUNDERSTORMS TUE NIGHT INTO WED. SOME STORMS MAY BE
STRONG WED. BEHIND THE FRONT DRIER WEATHER RETURNS THU. SCATTERED
SHOWERS/THUNDERSTORMS POSSIBLE AGAIN FRI AND/OR SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
*** HEAVY RAIN/LOCALIZED FLOOD THREAT AND WINDY CONDITIONS CONTINUE
THIS MORNING ***
OVERALL THOUGHT PROCESS WITH THE FORECAST REMAINS ON TRACK...
THEREFOR NO CHANGES TO THE HAZARDS AT THIS TIME.
UPPER LEVEL LOW CURRENTLY OVER THE GREAT LAKES HAS DEVELOPED A
SECONDARY SURFACE LOW OVER THE DELMARVA. THIS LOW IS CURRENTLY OVER
SOUTH JERSEY AS OF 4 AM. THE DEVELOPMENT OF THIS LOW COMBINED WITH A
STRONG LLJ AND TROPICAL CONNECTIONS HAS ALLOWED FOR HEAVY RAIN TO
FALL OVERNIGHT AND WINDS TO GUSTS BETWEEN 35-45 MPH ACROSS SOUTH
COAST.
RAINFALL/FLOODING...
WIDESPREAD RAINFALL CONTINUES TO FALL ACROSS THE REGION EARLY THIS
MORNING. LOCATIONS ACROSS THE BERKS APPEAR TO HAVE THE HIGHER
RAINFALL TOTALS WITH MANY SITES RECEIVING CLOSE TO AN INCH. GUIDANCE
CONTINUE TO PINPOINT THIS REGION AS ONE OF THE QPF MAXS SO HAVE
CONTINUED THE FLOOD WATCH.
LOOKING DOWNSTREAM APPEARS THAT PRECIP IS MORE SHOWERY IN NATURE.
HOWEVER AS THE SURFACE LOW CONTINUES TO DEVELOP OVER THE MID-
ATLANTIC REGION IT WILL CONTINUE TO STRENGTHEN SURFACE FRONTOGENESIS
OVER LONG ISLAND. THIS COMBINED WITH THE STRONG LLJ AND VERY HIGH
MOISTURE TRANSPORT...EXPECT PRECIP TO CONTINUE TO DEVELOP AND MOVE
NORTHWARD. IN FACT OFF OF SPC MESO PAGE...PWAT VALUES ARE REACHING
OVER 2 INCHES JUST SOUTH OF THE REGION...AND WITH THE POTENTIAL FOR
SOME ELEVATION CONVECTION...COULD SEE A SECONDARY MAX OVER THE 95
CORRIDOR INTO NE MASS. HI-RES AND SYNOPTIC GUIDANCE CONTINUES TO
PINPOINT THIS REGION STILL...SO WILL CONTINUE WITH THE FLOOD WATCH.
BIGGEST CONCERN IS THE CONVECTION OFFSHORE. CURIOUS IF IT WILL ROB
THE REGION FROM SOME OF THE ACTION. HOWEVER WITH A FIREHOSE OF
MOISTURE COMING IN FROM THE EAST...AND UPWARD FLOW OVER THE SURFACE
BOUNDARY SOUTH OF LI...ANTICIPATE PRECIP TO CONTINUE INTO THE MID-
MORNING HOURS. ONCE THE LOW PRESSURE SYSTEM BEGINS ITS NORTHEASTWARD
MOVEMENT...IT WILL PUSH THE BOUNDARY CLOSER TO NEW ENGLAND. THIS
WILL ALLOW FOR A DRY SLOT TO DEVELOP AND MOVE THROUGH. ANTICIPATE
STEADIER RAIN TO TURN MORE SHOWERY LATE MORNING INTO THE AFTERNOON
HOURS. WITH THE DRY SLOT ALOFT...AND AN INVERSION TRAPPING THE LOW
LEVEL MOISTURE EXPECT STRATUS/FOG AND DRIZZLE TO DEVELOP THIS
AFTERNOON LASTING WELL UNTIL THE EVENING HOURS. DEF NOT AN IDEAL DAY
FOR THE FIRST WEEKEND OF SUMMER.
WINDS...
CONTINUE WITH THE WIND ADVISORY FOR TODAY. MANY SITES ACROSS LONG
ISLAND AND THE SOUTH COAST ARE ALREADY RECEIVING GUSTS BETWEEN 35-45
MPH. THE OKX WFO HAD REPORTED SOME TREE DAMAGE EARLY THIS MORNING
ACROSS LONG ISLAND...WITH GUSTS AROUND 33 KTS. BELIEVE SATURATED
GROUND AND FULLY LEAVED TREES AIDED IN THE DAMAGE REPORT. ONCE THE
SUN COMES UP...ANTICIPATE MORE REPORTS TO FILTER INTO THE OFFICE AS
GUSTY WINDS BETWEEN 35-50 MPH WILL OCCUR IN THE ADVISORY AREA.
00Z GUIDANCE CONTINUES TO HAVE A GOOD HANDLE ON THE JET WITH 925 MB
INCREASING BETWEEN 50-60 KTS AROUND 12Z. THIS JET MAY MIX DOWN
WITHIN ANY OF THE HEAVIER SHOWERS OR IF ANY ELEVATED CONVECTION
DEVELOPS ALONG THE NOSE OF THE JET. WINDS WILL BEGIN TO DECREASE 10
AM FOR RHODE ISLAND AND CAPE/ISLANDS...CLOSER TIL NOON FOR THE
NORTHEAST AREAS.
CONVECTION...
GUIDANCE CONTINUES TO PUSH THE BOUNDARY FURTHER SOUTH EACH RUN.
THEREFORE HAVE A LOW CONFIDENCE IF SNE WILL GET INTO THE WARM
SECTOR. IN FACT...HIGH TEMPS TODAY WILL BE QUITE RAW WITH HIGHS
REACHING IN THE LOW 60S...WITH 70S RIGHT ALONG THE COAST WHERE WARM
FRONT MAY SIT. WE MAY BE A FEW DEGREES SHY OF COOLEST MAX
TEMPERATURE. STILL CANT RULE OUT SOME ELEVATED THUND EARLY THIS
MORNING ALONG THE NOSE OF THE LLJ...BUT IN TERMS OF SEVERE
WEATHER...THE BEST THREAT WILL BE ACROSS THE SOUTHERN WATERS.
HIGH SURF...
GIVEN SEAS BUILDING TO BETWEEN 7 AND 13 FEET ACROSS OUR OUTER-
WATERS...CONTINUES THE HIGH SURF ADVISORY FOR THE SOUTH AND EAST
FACING OCEAN EXPOSED BEACHES OF MA/RI. DANGEROUS RIP CURRENTS ARE
EXPECTED AS WELL...ALTHOUGH CERTAINLY FAR FROM AN IDEAL BEACH DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
HEAVY RAIN SHOULD BE WELL OVER BY TONIGHT. SURFACE LOW WILL BE
MOVING OFFSHORE PUTTING THE REGION BACK INTO A NORTHWEST FLOW.
HOWEVER COULD STILL SEE FOG AND DRIZZLE OVER NIGHT WITH THE
TRAPPED LOW LEVEL MOISTURE. CONDITIONS WILL IMPROVE BY MONDAY
MORNING HOURS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY AND PLEASANT MONDAY
* SCATTERED SHOWERS/T-STORMS POSSIBLE TUE NIGHT/WED AND AGAIN
FRIDAY AND/OR SATURDAY WITH MANY HOURS OF DRY WEATHER IN BETWEEN
* SOME STORMS MAY BE STRONG WEDNESDAY
SYNOPTIC OVERVIEW AND MODEL PREFERENCES...
ENSEMBLES AND DETERMINISTIC GUIDANCE IN VERY GOOD AGREEMENT ON THIS
HIGH AMPLITUDE PATTERN CONTINUING THIS PERIOD WITH A PERSISTENT
RIDGE/HEIGHT ANOMALY OVER WESTERN CONUS/SOUTHWEST CANADA. THIS
MAINTAINS A DOWNSTREAM HIGH AMPLITUDE TROUGH WITH ITS MEAN POSITION
CENTERED OVER THE GREAT LAKES. THIS RESULTS IN A VERY ACTIVE
NORTHERN STREAM JET WITH CYCLONIC FLOW INTO NEW ENGLAND MUCH OF THIS
PERIOD...YIELDING A CHANCE OF SHOWERS/T-STORMS ABOUT EVERY OTHER
DAY. IN BETWEEN MANY HOURS OF DRY WEATHER ALONG WITH NEAR SEASONABLE
TEMPERATURES. AS FOR THE MODEL GUIDANCE...THE OPERATIONAL GFS AND
ECMWF ARE IN REMARKABLY GOOD AGREEMENT ON BOTH THE DEPTH AND TIMING
OF INDIVIDUAL SHORT WAVES THRU WED. THUS WILL FOLLOW THIS GUIDANCE
CLOSELY. HOWEVER BY LATE IN THE WEEK AND INTO NEXT WEEKEND THE
DETERMINISTIC GUIDANCE BEGINS TO SHOW ITS TYPICAL SHORT COMINGS AT
THIS TIME RANGE WITH LARGE DIFFERENCES IN TIMING AND AMPLITUDE OF
INDIVIDUAL TROUGHS. THUS LEANED MORE ON THE ENSEMBLES HERE.
DAILY SENSIBLE WEATHER...
MONDAY...OPEN MID LEVEL WAVE IN ST LWRN RVR VLY EXITS INTO THE
MARITIMES WITH HEIGHT RISES AND WARMING TEMPS ALOFT OCCURRING OVER
NEW ENGLAND. DESPITE SOME MODELS GENERATING QPF THIS PATTERN WILL
SUPPORT A DRY DAY WITH TEMPS SLIGHTLY COOLER THAN NORMAL.
NEVERTHELESS A VERY NICE DAY.
TUESDAY...NEXT SHORT WAVE TROUGH APPROACHES THE REGION FROM THE OH
VLY. APPEARS WARM FRONTAL CONVECTION IS POSSIBLE TUE BUT LIKELY
CONFINED TO THE CT RVR VLY AND WESTWARD INTO NY STATE. THUS MUCH OF
SOUTHERN NEW ENGLAND WILL REMAIN DRY. S-SW SURFACE WINDS WILL
SUPPORT WEAK LOW LEVEL WAA SO TEMPS CLIMBING INTO THE U70S AND
L80S...JUST ABOUT NORMAL FOR LATE JUNE. COOLEST READINGS ALONG THE
SOUTH COAST.
WEDNESDAY...SHORT WAVE TROUGH CLOSER TO THE REGION YIELDING A HIGHER
CHANCE FOR SHOWERS AND T-STORMS THAN TUE. GFS/ECMWF AND GEFS ALL
SUGGEST MODEST INSTABILITY AND DEEP LAYER SHEAR FOR THE RISK OF A
FEW STRONG T-STORMS. WARM AND HUMID WITH RELIEF ARRIVING WED NIGHT
OR THU AS POST FRONTAL AIRMASS OVERSPREADS THE REGION.
THU/FRI/SAT...AS MENTIONED ABOVE DETERMINISTIC GUIDANCE BEGINS TO
DISPLAY LARGE SPREAD HERE SO LEANED HEAVILY ON THE ENSEMBLES FOR
THIS TIME PERIOD...WHICH SUGGEST DRY AND SEASONABLE WEATHER THU
BEHIND DEPARTING TROUGH WED. THEN A RISK FOR SHOWERS/T-STORMS FRI
AND/OR SAT AS NEXT NORTHERN STREAM TROUGH APPROACHES NEW ENGLAND.
TEMPS NEAR SEASONABLE FRI/SAT.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SUNDAY/...
BEFORE 12Z...MODERATE TO HIGH CONFIDENCE.
CONDITIONS ARE DETERIORATING TO MVFR AS STEADY -RA CONTINUES TO
MOVE ACROSS THE TERMINALS. SITES COULD DROP TO IFR WITHIN ANY +RA.
EASTERLY WINDS WILL PICK UP WITH GUSTS NEAR 30 KTS ALONG THE
COASTLINES OF RA/MA.
AFTER 12Z...MVFR/IFR CONDITIONS AREA WIDE AS +SHRA CONTINUES TO
MOVE ACROSS THE REGION. E-SE WIND GUSTS WILL INCREASE BETWEEN 30
TO 40 KNOTS DEVELOPING ALONG THE COAST. LLWS WILL AFFECT THE
ENTIRE REGION WITH AN ANOMALOUS EAST TO SOUTHEAST LOW LEVEL JET.
EMBEDDED ISOLD THUNDERSTORMS ARE ALSO POSSIBLE ESPECIALLY NEAR THE
SOUTH COAST THIS MORNING.
RAIN TAPERS OFF TO SCATTERED SHOWERS FROM WEST TO EAST THIS AFTERNOON.
HOWEVER...IFR TO LOW END MVFR CONDITIONS LIKELY HANG TOUGH IN LOW
CLOUDS AND FOG AND DRIZZLE PATCHES BUT SOME TEMPORARY IMPROVEMENT
MAY OCCUR ACROSS RHODE ISLAND AND SOUTHEAST MA AS THE REGION WARM
SECTORS.
TONIGHT...CONDITIONS WILL STILL HANG TOUGH WITH LIGHT WINDS AND
INVERSION OVER THE REGION. EXPECT PATCHY FOG ACROSS THE AREA WITH
2 SM FOG ALONG THE EAST MASS COASTLINE. IMPROVEMENTS AROUND
DAYBREAK MONDAY.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS BUT LOW
CONFIDENCE IN EXACT TIMING.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS BUT LOW
CONFIDENCE IN EXACT TIMING.
OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY...VFR AND DRY WEATHER LIKELY.
TUESDAY...VFR LIKELY FOR RI AND EASTERN MA WITH LOW RISK OF MVFR
ACROSS CT INTO WESTERN-CENTRAL MA IN SCATTERED SHOWERS/T-STORMS.
TUE NIGHT AND WED...HIGHEST RISK FOR SHOWERS AND T-STORMS. A FEW
STRONG STORMS POSSIBLE. MVFR LIKELY.
THU...TRENDING TOWARD VFR AND DRIER AS WELL.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TIL SUNDAY NIGHT/...MODERATE TO HIGH CONFIDENCE.
ANOMALOUS LOW PRESSURE SYSTEM WILL RESULT IN WINDS AND SEAS THIS
MORNING. STRONGEST WINDS CONTINUE WITH EASTERLY GUSTS BETWEEN 30
AND 40 KNOTS. GALE WARNINGS IN EFFECT FOR ALL WATERS. SEAS ACROSS
THE OUTER- WATERS WILL BUILD TO BETWEEN 7 TO 13 FEET BY SUNDAY
MORNING.
HEAVY RAIN AND A FEW EMBEDDED THUNDERSTORMS EXPECTED EARLY THIS
MORNING. OVERALL...SEVERE WEATHER POTENTIAL IS LOW BUT CAN NOT
COMPLETELY RULE OUT AN ISOLATED WATERSPOUT ACROSS OUR SOUTHERN
WATERS.
OUTLOOK...MONDAY THROUGH THURSDAY...MODERATE CONFIDENCE.
MONDAY...ROUGH SEAS ON THE OCEAN WATERS FROM LEFTOVER LARGE SE
SWELLS. DRY WEATHER AND GOOD VSBY.
TUESDAY...WINDS BECOME SOUTH WITH MAINLY DRY WEATHER AND GOOD VSBY.
TUE NIGHT AND WED...S-SW WINDS INCREASE AHEAD OF APPROACHING COLD
FRONT. SHOWERS AND T-STORMS BECOME LIKELY AS WELL.
THURSDAY...IMPROVING TRENDS WITH FRONT LIKELY WELL OFFSHORE.
&&
.HYDROLOGY...
WIDESPREAD RAINFALL OF 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS IS
EXPECTED. AT THIS TIME...MOST AREA RIVERS ARE AT THEIR NORMAL
SEASONAL LOW POINTS AND SHOULD REMAIN IN THEIR BANKS.
HOWEVER...WITH THE VERY HIGH PWATS AND POTENTIAL FOR CONVECTIVE
ELEMENTS...ITS POSSIBLE FFG MAY BE EXCEEDED IN SOME AREAS.
WIDESPREAD FFG VALUES ARE NEARLY 2.0 INCHES/1 HOUR...2.5 INCHES/3
HOUR...AND 3 INCHES/6 HOUR RATES. NORMALLY FLASHY BASINS/STREAMS
MAY NEED TO BE MONITORED. ALSO...URBAN FLOODING WILL BE POSSIBLE
AS WELL AS FFG RATES WILL BE LOWER IN THESE LOCATIONS.
APPEARS THAT THERE WILL BE 2 MAXIMUM IN QPF. ONE OVER THE EAST
SLOPES OF THE BERKSHIRES WITH UPSLOPE FLOW. THE SECOND ONE WILL BE
SOMEWHERE OVER EASTERN MA/RHODE ISLAND JUST TO THE NORTHWEST OF THE
SURFACE LOW PRESSURE SYSTEM ESPECIALLY IF CONVECTIVE ELEMENTS CAN
GET INVOLVED. THOSE ARE THE TWO AREAS WHERE A FLOOD WATCH HAS BEEN
ISSUED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL NOON EDT TODAY FOR MAZ005>007-013>024.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MAZ007-015-016-019>024.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ005>007-
013>021.
FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002-008-009.
RI...WIND ADVISORY UNTIL NOON EDT TODAY FOR RIZ001>008.
HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR RIZ006>008.
FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR RIZ001>007.
MARINE...GALE WARNING UNTIL 11 AM EDT THIS MORNING FOR ANZ231>237.
GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ230-254>256.
GALE WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ250-251.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTEN
HYDROLOGY...STAFFHazardous weather outlook, Jun 28, 3:09 AM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT SUN JUN 28 2015
MAZ002-008-009-290815-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
409 AM EDT SUN JUN 28 2015
...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ005-006-013-014-017-018-RIZ001>005-290815-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ007-015-016-019>021-RIZ006-007-290815-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WASHINGTON RI-NEWPORT RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ002>004-MAZ003-004-010>012-026-290815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-
409 AM EDT SUN JUN 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MAZ022>024-RIZ008-290815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
409 AM EDT SUN JUN 28 2015
...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
HIGH SURF ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ230-254>256-290815-
BOSTON HARBOR-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ250-251-290815-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ231>237-290815-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
409 AM EDT SUN JUN 28 2015
...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Strong Wind, Western Norfolk
- When
- June 28, 4:00 AM EST to 5:16 AM EST
- Where
- Western Norfolk forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
In Brookline, a large tree was downed onto a car on Beacon Street. A tree was downed on Hammond Pond Parkway. A tree was downed onto Blue Hill Road in Canton.
Strong Wind, Dukes
- When
- June 28, 4:15 AM EST to 7:20 AM EST
- Where
- Dukes forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 41.389, -70.699 (the zone’s center; the record gives no point)
A large branch was downed at the intersection of State and Edgartown Roads in West Tisbury. A branch and wires were down on South Summer and High Streets in Edgartown. In Aquinnah, a tent was blown down at an Amateur Radio Field Day event near the Aquinnah Lighthouse. In Oak Bluffs, a large branch was downed onto a car on Kennebec Avenue. No damage was done to the car.
High Wind, Southern Bristol
- When
- June 28, 4:26 AM EST to 7:26 AM EST
- Where
- Southern Bristol forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
A large tree and wires were downed at the intersection of Middle Road and Dallas Street in Dartmouth. A tree was downed on Puritan Street. A tree was downed blocking a road. Wires were down in Fairhaven at the corner of Grand View and Sconticut Neck Road. Trees were down in Westport, including on Drift Road. A tree was downed in Fall River.
High Wind, Nantucket
- When
- June 28, 4:55 AM EST to 5:55 AM EST
- Where
- Nantucket forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.270, -70.022 (the zone’s center; the record gives no point)
The Automated Surface Observing System at Nantucket Memorial Airport (KACK) recorded sustained wind speeds of 41 mph. No damage was reported. An amateur radio operator recorded wind gusts of 58 mph on their home weather station.
Strong Wind, Southern Plymouth
- When
- June 28, 5:25 AM EST to 9:22 AM EST
- Where
- Southern Plymouth forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.987, -70.737 (the zone’s center; the record gives no point)
A large tree was downed in Mattapoisett. A tree and wires were downed on Doran Way in Marion.
High Wind, Barnstable
- When
- June 28, 6:09 AM EST to 8:16 AM EST
- Where
- Barnstable forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Several tents were blown down at the Falmouth Amateur Radio Field Day event at the Barnstable County fairgrounds. A trained spotter measured 41 mph sustained wind speeds on their home weather station in East Falmouth. In Orleans, power lines were downed onto West Road at King's Way. Trees were downed onto Pinkham Road and Cranberry Trail in Sandwich.
High Wind, Eastern Plymouth
- When
- June 28, 7:03 AM EST to 9:00 AM EST
- Where
- Eastern Plymouth forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 42.079, -70.960 (the zone’s center; the record gives no point)
Trees were downed on Colby Road and Leavitt Street in Hingham. Trees and wires were downed in Marshfield resulting in a widespread power outage that lasted for several hours. Trees were down blocking a road in Plymouth. A large branch was down blocking one lane of a road in Scituate.
High Wind, Western Essex
- When
- June 28, 7:08 AM EST to 10:09 AM EST
- Where
- Western Essex forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Live wires and a pole were downed, blocking a section of Route 125 in North Andover. A tree was downed onto a car on Boxford Street in Lawrence. A tree was downed onto wires in Georgetown, the wires hung into Andover Street, blocking the roadway. In Amesbury, a large limb and wires were downed on Moncrief Street. Trees were downed onto wires on Washington Street and Byfield Street in Groveland, making the streets impassable. In Boxford, a tree was downed onto wires on Burning Bush Drive.
Strong Wind, Eastern Essex
- When
- June 28, 7:38 AM EST to 9:52 AM EST
- Where
- Eastern Essex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Live wires were downed onto Label Road in Rowley. A tree was downed onto West Avenue in Salem. A tree and wires were downed on Middle Street in West Newbury.
Strong Wind, Western Middlesex
- When
- June 28, 8:10 AM EST to 8:27 AM EST
- Where
- Western Middlesex forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
A large limb was downed onto Amesbury Street in Dracut. Route 126 in Ashland was closed near the Hess gas station because of downed power lines.
Strong Wind, Northern Bristol
- When
- June 28, 9:04 AM EST
- Where
- Northern Bristol forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
A tree was downed at the intersection of Lamb and Ellis Streets in Attleboro. A tree top was downed onto wires. In Dighton, a tree was downed near North Street. A large branch was downed in Rehoboth.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 28, 20151 death · 1 event
- Tornadoes and Hail in Missouri, June 28, 2015EF2 · 16 events
- Flash Flooding and Hail in Illinois, June 28 to 29, 2015$510,000 · 1.5 in hail · 23 events
- Rip Current in Delaware, June 28, 20154 injured · 1 event
- Lightning Strikes in Minnesota, June 28, 20153 injured · 2 events
- Hail in Colorado, June 28, 20151.25 in hail · 13 events
- Rip Current in New Jersey, June 28, 20151 injured · 1 event
- Hail in South Dakota, June 28, 2015$10,000 · 1.5 in hail · 5 events
- Hail and Damaging Winds in Missouri, June 28, 2015$2,000 · 1 in hail · 4 events
- Damaging Winds in Georgia, June 28, 201550 kt wind · 3 events
- Damaging Winds in Florida, June 28, 201552 kt wind · 3 events
- Hail in Kansas, June 28, 20151 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585149, 585150, 585151, 585152, 585154, 585155, 585159, 585167, 585171, 585173, 585153.